+ Reply to Thread
Results 1 to 9 of 9
  1. #1
    Join Date
    Mar 2012
    Location
    Newcastle
    Posts
    43
    Thanks
    6
    Thanked
    16
    Reviews
    0

    Default Metformin for PCOS

    Hi Ladies,
    Just wondering if anyone else is taking Metformin at the moment?
    Two weeks ago I began taking 2x 500 tablets of the slow release version... and boy is it making sick!

    I have a shocking headache all day long, on and off bout of nausea, I have no energy at all, and without being too graphic, I’m losing a few kilos the gross way!

    Was just hoping to hear from any of you experiencing similar side effects or if you have any suggestions as to how to combat them.

    Thank you

  2. #2
    Join Date
    Oct 2010
    Posts
    306
    Thanks
    33
    Thanked
    66
    Reviews
    0
    Ms Jo,

    I just picked up my prescription from the chemist and I'm scared! They said I will most likely get the symptoms you described. My FS said to start off with half a tablet a day and then build up to three a day - BUT that I might never tolerate three a day and that's ok to stay ona lower dose.

    Keep me posted on how you go.

  3. #3
    Join Date
    Jul 2010
    Posts
    4,389
    Thanks
    3,262
    Thanked
    3,584
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts
    I'm on it and yes it's best to start slow and build up. I felt so sick when I first started, for a few weeks all I could do was sleep and dry retch. But it did ease off, all symptoms except for the runs . I still get a moments notice to make it to the toilet.

  4. #4
    Join Date
    Aug 2009
    Location
    In a house in a Street
    Posts
    3,592
    Thanks
    3,177
    Thanked
    874
    Reviews
    6
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts
    Hi Ladies

    I'm on Metformin too. I'm on 3 500mg tablet per day to be upped to 4x tablets a day on Thursday.

    For my first stim cycle back in August 10 I was on them too and they made me nauseous all day long. This time I haven't had the nausea. So far anyway.

  5. #5
    Join Date
    Sep 2006
    Posts
    256
    Thanks
    11
    Thanked
    19
    Reviews
    0
    Hey there, I am not on it, but from what I hear you have to start off slow and then increase slowly or you get a lot of the side effects. Good luck, I hope it works for you.

  6. #6
    Join Date
    Nov 2011
    Location
    Western Sydney
    Posts
    543
    Thanks
    84
    Thanked
    118
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    I've been on Diabex 2000mg extended release for 3 cycles now, it gets better after around 6 weeks, the headaches go, and toilet time isn't so unpleasant

  7. #7
    Join Date
    Mar 2012
    Location
    Newcastle
    Posts
    43
    Thanks
    6
    Thanked
    16
    Reviews
    0
    Thank you ladies for your replies.
    My next question is...
    Besides all the yuckiness, have any of you found the Met to have a positive result? I'm especially interested in weight loss.
    Thank you

  8. #8
    Join Date
    Jan 2008
    Location
    Lake Macquarie
    Posts
    2,296
    Thanks
    18
    Thanked
    97
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts
    Hi
    I first used metformin 5 years ago when I started ivf and had no side affects at all but did lose a bit of weight, until I started all the ivf hormones! It took 2.5 years to conceive my daughter and I was on it all the time. I'm about to start ivf again next week and have been back on metformin for just over a month and have had all the side affects this time, I haven't been able to get onto the 3rd tablet yet cos I just can't tolerate it. I have no idea why it is affecting me so differently now. This time I haven't lost any weight despite the side affects but I am 5 years older and in my 40's . I ended up with gestational diabetes when I was pregnant and on insulin injections twice daily, it was far better than taking these awful tablets, but I now don't care what it ever did to me cos it was all worth it in the end.

  9. #9
    Join Date
    Feb 2012
    Posts
    495
    Thanks
    106
    Thanked
    127
    Reviews
    0
    I didn't get to ivf stage but I was on metformin while ttc #2 & 3.

    I had all the side effects you described for 4 months when ttc #2 and lost about 6kg in total (only started at 63kg so quite a noticeable loss) but then when I went back to FS to begin ttc #3 he put me on a different type. He said it was a slow release formula and he'd found it to be better for nausea and diarrhea and I found it much better. I didnt lose any weight and the only side effects I had were from the clomid I also had to take.

    I can't remember the dose or what it was specifically called as it was over 2 years ago but maybe ask if there is a different formula available?

    Good luck with ttc x


 

Similar Threads

  1. Who has PCOS and isn't on metformin?
    By LittleDove in forum Polycystic Ovarian Syndrome (PCOS) Chat
    Replies: 8
    Last Post: 19-03-2014, 18:14
  2. Metformin for PCOS?
    By starflame in forum Polycystic Ovarian Syndrome (PCOS) Chat
    Replies: 23
    Last Post: 27-08-2013, 18:27
  3. PCOS, Breastfeeding and Metformin use.
    By Fluffbum in forum Breastfeeding Support
    Replies: 1
    Last Post: 15-05-2012, 16:18

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
FEATURED SUPPORTER
ProSwimProSwim Rostrevor runs learn to swim classes for children and adults. Lessons are run during the Summer months ...
REVIEWS
"Pigeon teats rule!"
by Alex
Pigeon PP Wide Neck reviews ›
"Wonderful natural Aussie made product!"
by Mrstwr
Baby U Goat Milk Moisturiser reviews ›
"Replaced good quality with cheap tight nappies"
by Kris
Coles Comfy Bots Nappies reviews ›